Alert archive / Kentucky / Areal Flood Warnings in 2021
Areal Flood Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this areal flood warning at Mar 1, 2021, 2:33 AM EST for 13 counties in Kentucky. It was in force for 15 hr. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2021, 2:33 AM EST (07:33 UTC)
- Expired
- Mar 1, 2021, 6:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Estill County, KY, Floyd County, KY, Jackson County, KY, Johnson County, KY, Lee County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Morgan County, KY, Powell County, KY, Rockcastle County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 22 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 4:47 AM EST | FLOOD | 1 Ne Jinks, KY | KY 594 BLOCKED DUE TO HIGH WATER ACROSS THE ROAD BETWEEN MM 7-13. |
| Mar 1, 4:47 AM EST | FLOOD | 1 Nw Burkhart, KY | PART OF KY 1094 CLOSED DUE TO HIGH WATER ACROSS THE ROAD. |
| Mar 1, 4:47 AM EST | FLOOD | 1 Ssw Ravenna, KY | KY 1645 CLOSED DUE TO HIGH WATER ACROSS THE ROAD. |
| Mar 1, 4:47 AM EST | FLOOD | 1 Sw Baptist, KY | KY 2491 CLOSED BETWEEN MILE MAKER 4-6 DUE TO HIGH WATER ACROSS THE ROAD. |
| Mar 1, 4:47 AM EST | FLOOD | 1 W Daysboro, KY | KY 191 AT MILE MAKER 10-15 CLOSED DUE TO HIGH WATER ACROSS THE ROAD. |
| Mar 1, 4:47 AM EST | FLOOD | 1 W Panama, KY | KY 205 CLOSED BETWEEN MILE MAKER 2-6 DUE TO HIGH WATER ACROSS THE ROAD. |
| Mar 1, 4:47 AM EST | FLOOD | 1 W Witt, KY | KY 499 BLOCKED DUE TO HIGH WATER ACROSS THE ROAD BETWEEN MP 6-7. |
| Mar 1, 5:30 AM EST | FLOOD | 1 Ne Riceville, KY | PORTIONS OF KY-825 CLOSED DUE TO HIGH WATER ACROSS ROAD. |
| Mar 1, 5:30 AM EST | FLOOD | Williamsport, KY | MUDSLIDE BLOCKING ONE LANE OF KY 40. |
| Mar 1, 5:40 AM EST | FLOOD | Cow Creek, KY | KY 52 CLOSED BETWEEN MILE MAKERS 9-10 DUE TO HIGH WATER ACROSS THE ROAD. |
| Mar 1, 5:56 AM EST | FLOOD | Paintsville, KY | WATER RESCUES ONGOING THIS MORNING IN PAINTSVILLE AS THE RIVER CONTINUES TO RISE. |
| Mar 1, 7:00 AM EST | HEAVY RAIN 3.78 | 1 S Barnetts Creek, KY | 24 HOUR TOTAL. |
| Mar 1, 7:00 AM EST | HEAVY RAIN 3.86 | Nws Office/Julian Carro, KY | 24 HOUR TOTAL. |
| Mar 1, 8:50 AM EST | FLOOD | 1 Sse Staffordsville, KY | U.S. HWY 23 RAMP TO KY HWY 40 COVERED BY WATER. |
| Mar 1, 8:51 AM EST | FLOOD | 1 Wnw Burning Fork, KY | US 460 CLOSED BETWEEN MILE MAKER 4-5 AND 7-8 DUE TO HIGH WATER ACROSS THE ROAD. |
| Mar 1, 9:00 AM EST | HEAVY RAIN 4.08 | 2 Nne Mount Olive, KY | 24 HOUR TOTAL. |
| Mar 1, 9:26 AM EST | FLOOD | Tallega, KY | KY 708 SOUTH CLOSED BETWEEN MILE MAKER 3-4 DUE TO HIGH WATER ACROSS THE ROAD. |
| Mar 1, 11:00 AM EST | FLOOD | Lawson, KY | SEVERAL HOMES FLOODED ALONG THE KENTUCKY RIVER. |
| Mar 1, 1:55 PM EST | FLOOD | 1 Sse Thelma, KY | HIGH WATER AND WIDESPREAD FLOODING THROUGHOUT THELMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729
WGUS43 KJKL 010733
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
233 AM EST Mon Mar 1 2021
KYC025-065-071-109-115-129-153-159-165-175-197-203-237-011500-
/O.NEW.KJKL.FA.W.0013.210301T0733Z-210301T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Estill KY-Floyd KY-Jackson KY-Johnson KY-Lee KY-
Magoffin KY-Martin KY-Menifee KY-Morgan KY-Powell KY-Rockcastle KY-
Wolfe KY-
233 AM EST Mon Mar 1 2021
The National Weather Service in Jackson has issued a
* Flood Warning for...
Estill County in east central Kentucky...
South Central Menifee County in east central Kentucky...
Southeastern Powell County in east central Kentucky...
Johnson County in northeastern Kentucky...
West Central Martin County in northeastern Kentucky...
Northeastern Rockcastle County in south central Kentucky...
Northwestern Breathitt County in southeastern Kentucky...
Northwestern Floyd County in southeastern Kentucky...
Northwestern Jackson County in southeastern Kentucky...
Lee County in southeastern Kentucky...
Magoffin County in southeastern Kentucky...
Southern Morgan County in southeastern Kentucky...
Wolfe County in southeastern Kentucky...
* Until 1000 AM EST Monday.
* At 233 AM EST, Doppler radar and observations indicate that very
heavy rain fell due to persistent showers and thunderstorms.
Flooding is ongoing over much of the warned area.
Some locations that will experience flooding include...
Paintsville, Irvine, Salyersville, Beattyville, Campton, Mason,
Simpson, Lewis, Fincastle, Ravenna, Lexie, Malaga, Gilmore, Upper
Gilmore, Lower Gilmore, Landsaw, Paxton, Hazel Green, Daysboro and
Trent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3756 8417 3757 8409 3764 8413 3767 8409
3772 8410 3786 8349 3790 8308 3800 8302
3799 8302 3796 8299 3800 8294 3788 8261
3785 8267 3779 8270 3761 8319 3754 8357
3752 8421
$$
GREIF4 follow-up statements
888
WGUS43 KJKL 011416
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
916 AM EST Mon Mar 1 2021
KYC025-065-071-109-115-129-153-159-165-175-197-203-237-012100-
/O.EXT.KJKL.FA.W.0013.000000T0000Z-210301T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Estill KY-Floyd KY-Jackson KY-Johnson KY-Lee KY-
Magoffin KY-Martin KY-Menifee KY-Morgan KY-Powell KY-Rockcastle KY-
Wolfe KY-
916 AM EST Mon Mar 1 2021
The National Weather Service in Jackson has extended the
* Flood Warning for...
Estill County in east central Kentucky...
South Central Menifee County in east central Kentucky...
Southeastern Powell County in east central Kentucky...
Johnson County in northeastern Kentucky...
West Central Martin County in northeastern Kentucky...
Northeastern Rockcastle County in south central Kentucky...
Northwestern Breathitt County in southeastern Kentucky...
Northwestern Floyd County in southeastern Kentucky...
Northwestern Jackson County in southeastern Kentucky...
Lee County in southeastern Kentucky...
Magoffin County in southeastern Kentucky...
Southern Morgan County in southeastern Kentucky...
Wolfe County in southeastern Kentucky...
* Until 400 PM EST Monday.
* At 916 AM EST, local law enforcement reported ongoing flooding in
the warned area.
Some locations that will experience flooding include...
Paintsville, Irvine, Salyersville, Beattyville, Campton, Mason,
Simpson, Lewis, Fincastle, Ravenna, Lexie, Malaga, Gilmore, Upper
Gilmore, Lower Gilmore, Landsaw, Paxton, Hazel Green, Daysboro and
Trent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3756 8417 3757 8409 3764 8413 3767 8409
3772 8410 3786 8349 3790 8308 3800 8302
3799 8302 3796 8299 3800 8294 3788 8261
3785 8267 3779 8270 3761 8319 3754 8357
3752 8421
$$
KAS934
WGUS83 KJKL 012045
FLSJKL
Flood Statement
National Weather Service Jackson KY
345 PM EST Mon Mar 1 2021
KYC065-071-109-115-129-159-165-175-197-203-012055-
/O.CAN.KJKL.FA.W.0013.000000T0000Z-210301T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Estill KY-Floyd KY-Jackson KY-Johnson KY-Lee KY-Martin KY-Menifee KY-
Morgan KY-Powell KY-Rockcastle KY-
345 PM EST Mon Mar 1 2021
...FLOOD WARNING IS CANCELLED FOR ESTILL, SOUTH CENTRAL MENIFEE,
SOUTHEASTERN POWELL, JOHNSON, WEST CENTRAL MARTIN, NORTHEASTERN
ROCKCASTLE, NORTHWESTERN FLOYD, NORTHWESTERN JACKSON, LEE AND
SOUTHERN MORGAN COUNTIES...
Flooding continues along some of the larger creeks and rivers.
Please continue to heed remaining road closures.
LAT...LON 3759 8345 3760 8345 3761 8345 3763 8345
3764 8342 3769 8329 3767 8325 3767 8324
3765 8323 3763 8323 3757 8345 3758 8345
$$
KYC025-153-237-012100-
/O.CON.KJKL.FA.W.0013.000000T0000Z-210301T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Magoffin KY-Wolfe KY-
345 PM EST Mon Mar 1 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON FOR
NORTHWESTERN BREATHITT, SOUTHWESTERN MAGOFFIN AND SOUTHEASTERN WOLFE
COUNTIES...
At 345 PM EST, local law enforcement reported flooding continuing
along Quicksand Creek in Breathitt County.
Some locations that will experience flooding include...
Taulbee, Moct, Keck, Rock Lick, Sewell, Vancleve, Wilhurst,
Fivemile, Mountain Valley, Frozen Creek and Bays.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3759 8345 3760 8345 3761 8345 3763 8345
3764 8342 3769 8329 3767 8325 3767 8324
3765 8323 3763 8323 3757 8345 3758 8345
$$
KAS470
WGUS43 KJKL 012049
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
349 PM EST Mon Mar 1 2021
KYC025-153-237-012300-
/O.EXT.KJKL.FA.W.0013.000000T0000Z-210301T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Magoffin KY-Wolfe KY-
349 PM EST Mon Mar 1 2021
The National Weather Service in Jackson has extended the
* Flood Warning for...
Northwestern Breathitt County in southeastern Kentucky...
Southwestern Magoffin County in southeastern Kentucky...
Southeastern Wolfe County in southeastern Kentucky...
* Until 600 PM EST.
* At 349 PM EST, local law enforcement reported flooding along
Quicksand Creek.
Some locations that will experience flooding include...
Taulbee, Moct, Keck, Rock Lick, Sewell, Vancleve, Wilhurst,
Fivemile, Mountain Valley, Frozen Creek and Bays.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3759 8345 3760 8345 3761 8345 3763 8345
3764 8342 3769 8329 3767 8325 3767 8324
3765 8323 3763 8323 3757 8345 3758 8345
$$
KAS917
WGUS83 KJKL 012218
FLSJKL
Flood Statement
National Weather Service Jackson KY
518 PM EST Mon Mar 1 2021
KYC153-237-012228-
/O.CAN.KJKL.FA.W.0013.000000T0000Z-210301T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Magoffin KY-Wolfe KY-
518 PM EST Mon Mar 1 2021
...FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN MAGOFFIN AND
SOUTHEASTERN WOLFE COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3763 8345 3764 8342 3767 8332 3765 8327
3765 8326 3764 8324 3763 8324 3757 8345
3758 8345
$$
KYC025-012300-
/O.CON.KJKL.FA.W.0013.000000T0000Z-210301T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-
518 PM EST Mon Mar 1 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR
NORTHWESTERN BREATHITT COUNTY...
At 518 PM EST, local law enforcement reported flooding along
Quicksand Creek.
Some locations that will experience flooding include...
Keck, Taulbee, Sewell, Moct, Rock Lick, Vancleve, Wilhurst,
Fivemile, Frozen Creek and Bays.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3763 8345 3764 8342 3767 8332 3765 8327
3765 8326 3764 8324 3763 8324 3757 8345
3758 8345
$$
KASWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this areal flood warning went out at Mar 1, 12:25 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 1, 12:25 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 1225 AM EST Mon Mar 1 2021 .UPDATE... Issued at 1130 PM EST SUN FEB 28 2021 This actually makes the second forecast update that has been issued so far this shift, but due to how busy we have been with flooding, no AFD was issued with the previous update. The first update removed the late afternoon period from the zone forecast product, and freshened up the hourly forecast grids with the latest hourly obs. For this update, the forecast was generally in good shape with no major changes needed. A few tweaks were made to the orientation and progression of a slow moving cold front and the precipitation that is ongoing along it. The changes that were made to the grids not significant, but the small changes that were made did freshen up the current forecast products a bit. The latest obs were again used to establish new trends in the hourly forecast grids. The updated zones have already been issued. && .SHORT TERM...(This evening through Monday night) Issued at 530 PM EST SUN FEB 28 2021 Late this afternoon, an upper level low was rotating across the Hudson Bay region with a trough axis extending southwest into the Southern Rockies while an upper level ridge as centered near the southern tip of FL and extending north into the western Atlantic and southwest into the southern Gulf of Mexico. Multiple shortwaves in southwest flow were moving from the southern Plains across the OH Valley and into the mid Atlantic states while a more robust northern stream shortwave was working into the western Great Lakes. At the surface, an area of low pressure was centered in the upper peninsula of MI vicinity with a cold front trailing south to near the confluence of the OH and MS Rivers and then south and southwest into the Southern Plains. Meanwhile, a warm front extended east across the OH Valley into the central Appalachians. A sfc trough/differential heating boundary extended from near Rockcastle County east to around Martin County with rain cooled air in the lower 60s to the north and upper 60s to around 70 readings to the south. Locally, convection was occurring near and just north of this with torrential rainfall rates and probably a few wind gusts. Copious amounts of moisture is being transported into the area at low and mid levels. Divergence at 300 mb is analyzed across the central portion of the area with some weak frontogenesis in the 925 to 850 mb layer. PW is in the 1.2 to 1.4 inch range at the present time with the plume expected to shift southeast. Instability remains on the limited side, and bulk shear is generally overwhelming or not balanced with the instability. There is some potential for convection to have more of a balance of shear and instability further southwest over the next couple of hours. However, the heavy rain rates on top of already saturated ground remains the greatest concern with convection. Multiple Flood Warnings and an embedded flash flood warning is in effect. The heaviest rain axis over the next 3 hours should be from Pulaski County east to near Jackson to Paintsville. As the cold front approaches from the northwest and the shortwave trough moves across the Great Lakes and then the 500 mb trough axis approaches from the west tonight and into tomorrow, the axis of heaviest rain will shift southeast this evening into tonight and eventually become a bit more progressive. The heavier rain tonight into early on Monday morning should generally be from near the Mountain Parkway and points to the south. The axis of heavier rain tonight should be from the Lake Cumberland region east northeast near the Hal Rogers parkway and Ky 80 corridor into Pike County. Thus, the threat for flooding or flash flooding should increase through the evening in locations further to the south and southeast not currently in a Flood Warning or Flash Flood Warning. On top of all that, as the water from the recent rounds of rain and rain tonight collects into the larger creeks and area rivers, rivers across the region will continue to rise or rise again. Some points in the KY basin and Red River basin are already in flood and rainfall tonight should lead to rises on the Cumberland with Barbourville and Williamsburg most probable to reach or exceed flood stage. If rain were to be linger a bit longer nearer to the VA border and east into the Sandy than is currently expected, flooding could occur at Pineville on the Cumberland, Jackson on the North Fk of the KY, Paintsville on the Levisa Fk Big Sandy, and perhaps Hazard on the KY. Rain will taper off from northwest to southeast overnight as the cold front pushes toward the crest of the Appalachians and then well southeast of the area during the day on Monday as the 500 mb trough axis shifts east of the area with height rises expected from late Monday into Monday night. The threat for additional flash flooding will diminish as convection diminishes later this evening, but high water should persist on creeks and streams as well as area rivers through the night and into Monday. A secondary front should weaken as it sags into the OH Valley late Tue and into Tue night, with sfc high pressure nosing into the area. Behind the boundary on Monday, temperatures will be cooler a few degrees below normal. Drier air moving into the area should lead to a somewhat cold night Monday night with deeper northern and eastern valley locations dipping into the lower 20s. .LONG TERM...(Tuesday through Sunday) Issued at 610 PM EST SUN FEB 28 2021 Overall, a fairly uneventful extended is in store. We begin Tuesday under the influence of high pressure and a colder airmass that moved in behind the cold front that passed during the short term. Temperatures Tuesday will run slightly below seasonal normals from the upper 40s to lower 50s. Models have come to better agreement for the system impacting the region on Wednesday. An upper level southern stream wave, initially over the Southern Plains, will be traveling east, dampening as it does so. It looks to make it near our area over Wednesday, supporting a low at the surface over the Deep South. The general consensus is for the upper level wave and associated surface features to be confined further south, keeping most of the precip out of our area for the most part. There is still some guidance suggesting some of this precip could make its way into portions of our area, especially the southern portions. However, in general, the trend has been further south and if this trend continues the PoPs may need to be lowered further or shifted south. Beyond Wednesday, things continue to look quiet thankfully. After a brief time of warmer temperatures in the mid 50s Wednesday, temperatures again cool down to slightly below seasonal norms as we sit under an area of northwest flow. The flow begins to amplify traveling towards the end of the period. An upper level low moves over the Four Corners region by Friday. There is currently decent agreement in keeping this low moving south as it weakens and travels east, keeping any associated weather south of our area with it. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) ISSUED AT 1225 AM EST MON MAR 1 2021 Light to moderate rain showers will continue across eastern Kentucky through out the night, but should begin to finally taper off between 10 and 12Z this morning. Conditions at the TAF sites will vary widely, depending on the intensity of any passing rain showers, and the amount of fog that occurs from time to time. IFR to VLIFR VSBYs and CIGs will not be out of the question at this the point. Once the rain begins to taper off early Monday morning, conditions will steadily improve. We should begin to see MVFR conditions by sun rise, and VFR conditions from 17Z onward for all five TAF sites. Winds may pick up a bit during the afternoon from the northwest at around 10KTs, with gusts to around 15KTs possible at times. Clouds should steadily scatter out from north to south through out the morning, giving way to partly cloudy conditions by the end of the day. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM EST this morning for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...AR SHORT TERM...JP LONG TERM...HAS AVIATION...AR
Hazardous weather outlook, Feb 28, 11:41 PM EST, 2 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 1141 PM EST Sun Feb 28 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020745- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1141 PM EST Sun Feb 28 2021 ...FLOOD WATCH IN EFFECT UNTIL 7 AM EST MONDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Rounds of light to moderate rain showers will continue across the area tonight, before finally tapering off toward dawn. Many locations will continue to experience flooding overnight, with any additional rainfall only adding to the ongoing flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Flooding along portions of the Cumberland, Red, and Kentucky river basins will continue through the early portion of the week. High water is also expected through Tuesday in the Big Sandy River basin. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of flooding or rainfall amounts over an inch through tonight. JP/HAS/AR
In the hours before
Local storm report, Mar 1, 1:05 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
105 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM FLASH FLOOD 2 ESE AVAWAM 37.21N 83.25W
03/01/2021 PERRY KY TRAINED SPOTTER
AVAWAM FIRE DEPARTMENT DISPATCHED IN
REFERENCE TO A FAMILTY TRAPPED IN THEIR HOME
BY FLOOD WATERS.
&&
KASLocal storm report, Mar 1, 1:20 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
120 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM FLASH FLOOD 1 SSE LIBERTY ROAD 37.90N 83.29W
03/01/2021 MORGAN KY DEPT OF HIGHWAYS
HIGHWAY 460 SHUTDOWN DUE TO HIGH WATER AT
MILE MARKER 15.
&&
KASLocal storm report, Mar 1, 1:52 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
152 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD HELECHAWA 37.76N 83.34W
03/01/2021 WOLFE KY PUBLIC
EXIT OF MOUNTAIN PARKWAY AT LEE CITY IS
CLOSED DUE TO FLOODING.
&&
KASLocal storm report, Mar 1, 1:54 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
154 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FLASH FLOOD LEE CITY 37.74N 83.34W
02/28/2021 WOLFE KY 911 CALL CENTER
WATER RESCUE.
&&
KASLocal storm report, Mar 1, 2:02 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
202 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM FLASH FLOOD MCANDREWS 37.57N 82.27W
03/01/2021 PIKE KY EMERGENCY MNGR
WATER FLOWING OVER HIGHWAY 199.
&&
KASLocal storm report, Mar 1, 2:11 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
211 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM FLASH FLOOD 3 NNW KIMPER 37.53N 82.37W
03/01/2021 PIKE KY EMERGENCY MNGR
HIGHWAY 194 FLOODED BELOW MEATHOUSE.
&&
KASThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:13 PM EST | River Flood Warning | JKL | Magoffin | 11 hr |
| Feb 28, 7:18 PM EST | Special Weather Statement | JKL | Clay, Leslie, Owsley, Perry | 57 min |
| Feb 28, 7:49 PM EST | Areal Flood Advisory | JKL | Clay, Floyd, Harlan, Knott, Knox, Laurel and 6 more | 34 min |
| Feb 28, 8:14 PM EST | Areal Flood Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Owsley and 4 more | 3 hr |
| Feb 28, 8:16 PM EST | Special Weather Statement | JKL | Knott, Pike | 59 min |
| Feb 28, 8:17 PM EST | River Flood Warning | JKL | Breathitt | 56 hr |
| Feb 28, 8:22 PM EST | Areal Flood Warning | JKL | Bell, Clay, Floyd, Harlan, Knott, Knox and 8 more | 3 hr |
| Feb 28, 8:22 PM EST | River Flood Warning | JKL | Clay | 29 hr |
| Feb 28, 9:06 PM EST | River Flood Warning | JKL | Johnson | 61 hr |
| Feb 28, 9:11 PM EST | Special Weather Statement | JKL | McCreary, Pulaski, Wayne | 49 min |
| Feb 28, 9:20 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 25 min |
| Feb 28, 9:30 PM EST | Special Weather Statement | JKL | Leslie | 45 min |
| Feb 28, 9:55 PM EST | Special Weather Statement | JKL | Knox, Laurel, McCreary, Whitley | 35 min |
| Feb 28, 10:02 PM EST | Areal Flood Warning | JKL | Estill, Jackson, Johnson, Lee, Magoffin, Menifee and 4 more | 9 hr |
| Feb 28, 10:18 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more | 4 hr |
| Feb 28, 10:38 PM EST | Special Weather Statement | JKL | Bell, Clay, Knox, Leslie | 52 min |
| Feb 28, 10:56 PM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 4 hr |
| Feb 28, 11:15 PM EST | Flash Flood Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Owsley and 4 more | 4 hr |
| Feb 28, 11:18 PM EST | Flash Flood Warning | JKL | Bell, Clay, Floyd, Harlan, Knott, Knox and 8 more | 4 hr |
| Feb 28, 11:28 PM EST | Special Weather Statement | JKL | Harlan | 32 min |
| Mar 1, 2:38 AM EST | Areal Flood Warning | JKL | Breathitt, Estill, Jackson, Laurel, Lee, Magoffin and 5 more | 13 hr |
| Mar 1, 2:43 AM EST | Areal Flood Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 13 hr |
| Mar 1, 2:48 AM EST | Areal Flood Warning | JKL | Breathitt, Floyd, Jackson, Knott, Magoffin, Owsley and 1 more | 13 hr |
| Mar 1, 2:52 AM EST | Areal Flood Warning | JKL | Breathitt, Clay, Floyd, Jackson, Knott, Leslie and 4 more | 13 hr |
| Mar 1, 2:58 AM EST | Areal Flood Warning | JKL | Bell, Clay, Floyd, Harlan, Jackson, Knott and 12 more | 13 hr |
| Mar 1, 3:02 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 4 more | 7 hr |
| Mar 1, 4:14 AM EST | River Flood Warning | JKL | Perry | 18 hr |
| Mar 1, 4:14 AM EST | River Flood Advisory | JKL | Letcher | 3 hr |
| Mar 1, 5:55 AM EST | River Flood Advisory | JKL | Pike | 31 hr |
| Mar 1, 6:10 AM EST | River Flood Warning | JKL | Pike | 17 hr |
| Mar 1, 6:50 AM EST | River Flood Warning | JKL | Letcher | 74 min |
| Mar 1, 8:08 AM EST | River Flood Advisory | JKL | Letcher | 6 hr |
| Mar 1, 8:18 AM EST | River Flood Advisory | JKL | Harlan | 12 hr |
| Mar 1, 8:38 AM EST | River Flood Warning | JKL | Magoffin | 17 hr |
| Mar 1, 10:05 AM EST | River Flood Warning | JKL | Bell | 12 hr |
| Mar 1, 2:00 PM EST | Areal Flood Warning | JKL | Morgan | 3 hr |
| Mar 1, 3:38 PM EST | Areal Flood Warning | JKL | Magoffin, Morgan, Rowan | 44 hr |
| Mar 1, 3:59 PM EST | Areal Flood Warning | JKL | Martin, Pike | 25 hr |
| Mar 1, 4:03 PM EST | Areal Flood Warning | JKL | Leslie, Perry | 14 days |
| Mar 1, 5:42 PM EST | Areal Flood Warning | JKL | Breathitt | 9 hr |
Nearby
Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.